Alert archive / Tennessee / Wind Advisories in 2018
Wind Advisory 23, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Nov 30, 2018, 9:45 PM EST for 8 counties in Tennessee. It took effect at Dec 1, 2018, 7:00 AM EST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Nov 30, 2018, 9:45 PM EST (02:45 UTC)
- In effect from
- Dec 1, 2018, 7:00 AM EST
- Expired
- Dec 1, 2018, 12:00 PM EST
- In force
- 5 hr
- Issued by
- NWS Morristown, TN
Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Sevier County, TN, Unicoi County, TN
The radar
The Knoxville radar (KMRX), 41 km from the middle of the area, began a volume at 02:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 2.8 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 871 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
999 WWUS74 KMRX 010245 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 945 PM EST Fri Nov 30 2018 ...Windy Conditions Developing Saturday for the Far East Tennessee Mountains and Adjacent Foothills... .A strong storm system will approach the area Saturday increasing the winds across the far east Tennessee Mountains and adjacent foothills. TNZ018-041-043-045-047-072-074-087-011045- /O.NEW.KMRX.WI.Y.0023.181201T1200Z-181202T0000Z/ Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi- Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains- Southeast Monroe- Including the cities of Mountain City, Cosby, Cedar Creek, Erwin, Roan Mountain, Cades Cove, Gatlinburg, and Coker Creek 945 PM EST Fri Nov 30 2018 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM EST SATURDAY... The National Weather Service in Morristown has issued a Wind Advisory, which is in effect from 7 AM to 7 PM EST Saturday. * WINDS...South 15 to 30 mph with gusts up to 50 mph. * TIMING...Daybreak Saturday through the evening hours. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Travel may be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
2 follow-up statements
584 WWUS74 KMRX 010823 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 323 AM EST Sat Dec 1 2018 ...Windy Conditions Developing Saturday for the Far East Tennessee Mountains and Adjacent Foothills... .A strong storm system will approach the area Saturday increasing the winds across the far east Tennessee Mountains and adjacent foothills. TNZ018-041-043-045-047-072-074-087-020000- /O.CON.KMRX.WI.Y.0023.181201T1200Z-181202T0000Z/ Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi- Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains- Southeast Monroe- Including the cities of Mountain City, Cosby, Cedar Creek, Erwin, Roan Mountain, Cades Cove, Gatlinburg, and Coker Creek 323 AM EST Sat Dec 1 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM EST THIS EVENING... * WINDS...South 15 to 30 mph with gusts up to 50 mph. * TIMING...Daybreak Saturday through the evening hours. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
809 WWUS74 KMRX 011700 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 1200 PM EST Sat Dec 1 2018 TNZ018-041-043-045-047-072-074-087-020000- /O.UPG.KMRX.WI.Y.0023.000000T0000Z-181202T0000Z/ /O.NEW.KMRX.HW.W.0005.181201T1700Z-181202T0000Z/ Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi- Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains- Southeast Monroe- Including the cities of Mountain City, Cosby, Cedar Creek, Erwin, Roan Mountain, Cades Cove, Gatlinburg, and Coker Creek 1200 PM EST Sat Dec 1 2018 ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING... The National Weather Service in Morristown has issued a High Wind Warning, which is in effect until 7 PM EST this evening. The Wind Advisory is no longer in effect. * WINDS...South 25 to 40 mph with gusts up to 80 mph. * TIMING...Daybreak Saturday through the evening hours. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph and/or gusts of 58 mph or stronger can be expected at times. Winds of these magnitudes can cause property damage and power outages. Motorists should use caution...especially those in high profile vehicles. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Nov 30, 9:36 PM EST, 9 minutes earlier.
Area forecast discussion, Nov 30, 9:36 PM EST, 9 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Morristown TN
936 PM EST Fri Nov 30 2018
.DISCUSSION...
Patchy/Areas of dense fog this evening with a saturated
environment. The greatest coverage over northeast Tennessee and
southwest Virginia. Strong southwesterly low-level jet is
producing isentropic lift across the area with areas of showers.
Have increased chances of rain over most of the area given trend
and latest models.
A strong southerly jet of 45-55kts with develop for Saturday. Not
perfect conditions for mountain wave event but good enough to
warrant a wind advisory for the Mountains and Foothills for all
day tomorrow.
Elevated instability increases for Saturday, especially over the
southern half of the valley. Continued forecast of thunderstorms
for Saturday afternoon.
Have a safe night...
&&
.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN 54 61 54 68 / 70 90 60 20
Knoxville McGhee Tyson Airport, TN 52 64 53 67 / 70 80 60 30
Oak Ridge, TN 51 60 52 66 / 80 80 60 30
Tri Cities Airport, TN 49 62 51 66 / 80 70 50 30
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...None.
TN...Wind Advisory from 7 AM to 7 PM EST Saturday for Blount Smoky
Mountains-Cocke Smoky Mountains-Johnson-Sevier Smoky
Mountains-Southeast Carter-Southeast Greene-Southeast
Monroe-Unicoi.
VA...None.
&&Hazardous weather outlook, Nov 30, 3:08 AM EST, 18 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 308 AM EST Fri Nov 30 2018 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-010815- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott-Russell-Washington- 308 AM EST Fri Nov 30 2018 /208 AM CST Fri Nov 30 2018/ This Hazardous Weather Outlook is for portions of Southwest North Carolina...East Tennessee and Southwest Virginia. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A weather system will be moving into the region Saturday that may produce strong winds across the mountains and foothills. Also, strong and gusty winds are possible on and near the Cumberland Plateau Saturday and into Saturday evening from stronger showers and possible thunderstorms that move into the area from the west. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Nov 30, 4:47 PM EST, 4 hours 58 minutes before
Special Weather Statement National Weather Service Morristown TN 447 PM EST Fri Nov 30 2018 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-011200- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott-Russell-Washington- Including the cities of Murphy, Hayesville, Oneida, La Follette, Tazewell, Sneedville, Rogersville, Kingsport, Bristol, Mountain City, Wartburg, Clinton, Oak Ridge, Maynardville, Rutledge, Morristown, Newport, Cosby, Greeneville, Cedar Creek, Johnson City, Erwin, Elizabethton, Roan Mountain, Kingston, Lenoir City, Knoxville, Dandridge, Maryville, Cades Cove, Sevierville, Gatlinburg, Dunlap, Pikeville, Dayton, Decatur, Athens, Madisonville, Coker Creek, Jasper, Chattanooga, Cleveland, Benton, Ducktown, Jonesville, Wise, Norton, Gate City, Lebanon, and Abingdon 447 PM EST Fri Nov 30 2018 /347 PM CST Fri Nov 30 2018/ ...Patchy Dense fog this Evening and Overnight... Patchy dense fog can be expected across the area this evening and overnight with visibility dropping to one quarter mile or less. The greatest coverage of the fog will be across northeast Tennessee and southwest Virginia. Be alert to sudden drop in visibility and slow down. Give yourself extra room between you and the vehicle ahead of you. Stay tuned to NOAA Weather Radio and other local media for further details or updates.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 1, 12:00 PM EST | High Wind Warning | MRX | Blount, Carter, Cocke, Greene, Johnson, Monroe and 2 more | 7 hr |
| Dec 1, 5:27 PM EST | Special Weather Statement | MRX | Knox | 33 min |
| Dec 1, 5:56 PM EST | Special Weather Statement | MRX | Grainger | 34 min |
Nearby
Wind Advisories in Tennessee, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.